# SDR 98ZZZX983

- Difficulty date: February 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3141L
- Make and model: Cessna 310J
- Aircraft serial: 310J0141
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Idler Gear
- Part number: 08421022
- Condition: Failed
- Location: Nlg Retract
- Part time: 10,097 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

IDLER IN NOSE GEAR RETRACT LINKAGE BROKE DURING RETRACTION DUE TO INTERFERENCE OF NOSE GEAR AND WHEELWELL DOORS.  NOSE GEAR FAILED TO EXTEND DUE TO LOSS OF NITROGEN CHARGE IN STRUT.  STRUT HAD BEEN OVERSERVICED WITH HYDRAULIC FLUID.  WITH THE STRUT BEING OVERSERVICED WITH FLUID, THE EXTENSION APPEARED NORMAL ON THE GROUND.  PROPER SERVICING OF OLEO STRUT WOULD HAVE CAUSED A COLLAPSED STRUT WHEN THE NITROGEN CHARGE WAS LOST AND A COMPLETE PRE-FLIGHT INSPECTION WOULD HAVE NOTED THIS DISCREPANCY.
